HomeblogsDiseasesFever Medicine

Fever Medicine

A fever is a symptom of a disease or an indicator that the body is fighting off an infection or a virus. Fevers are essential in the battle against infections. Therefore, it is not a “bad” indicator. It is the transient rise in body temperature caused by a sickness or illness. 

 

Thermometers offer the most precise reading of core body temperature. 

 

The indication provided below are for healthy individuals, such as those who are not immunocompromised, are not on chemotherapy, and have not recently undergone surgery.

Symptoms

Body temperatures vary across individuals and during the day. The average temperature is 98.6 degrees Fahrenheit (37 C). Oral temperatures above 100 degrees Fahrenheit (37.8 degrees Celsius) are commonly considered fevers.

Depending on the cause of a fever, other symptoms and indicators may include:

  • Sweating, followed by chills & shivering
  • Headache
  • Body pain
  • Loss of appetite
  • Mood swings
  • Dehydration
  • General weakening

Taking temperature

When a child’s temperature is at or above one of the following values, they have a fever:

  • In the mouth, the temperature was 99.5°F (37.5°C) (orally)
  • Underarm temperature of 99°F (37.2°C) (axillary)
  • When the temperature rises over 99°F to 99.5°F (37.2°C to 37.5°C), an adult most likely has a fever.

Causes

The equilibrium between heat production and loss determines the body’s average temperature. The hypothalamus regulates homeostasis and is referred to as the body’s “thermostat”. Even in excellent health, your body temperature changes during the day. There may be cooler early temperatures and warmer late afternoon and night-time temperatures.

 

The hypothalamus can raise the body’s temperature when the immune system responds to an illness. The fever makes processes more difficult, which generates more heat and inhibits its elimination. Your body creates heat by shivering. By enveloping oneself in a blanket to protect against the cold, one assists the body in regulating its temperature. Virus-induced fevers below 104 degrees Fahrenheit (40 degrees Celsius) are mostly innocuous and may help the immune system combat illness.

 

There are several reasons of fever or a high body temperature, including:

  • A viral illness
  • Bacteria-based infection
  • Dryness dehydration
  • Certain inflammatory illnesses, such as rheumatoid arthritis–inflammation of the joint lining or synovium.
  • A cancerous (malignant) tumour

Fever treatments

Doctors prescribe antibiotics and medicine for fever. Most individuals feel better when they treat a fever, as it is accompanied by physical discomfort. However, depending on your age, health, and the underlying reason for your fever, you may or may not need medical therapy for the fever alone. Specialists feel that fever is the body’s natural defence against illness. There are several non-infectious causes of fever as well.

 

Treatments differ based on the underlying cause of the fever. For instance, doctors prescribe antibiotic tablet for fever to treat bacterial infections like strep throat.

 

The most prevalent therapies for fever are over-the-counter medications like acetaminophen and nonsteroidal anti-inflammatory medicine for fever like ibuprofen and naproxen. You must note that you cannot home-treat your children and adolescents with certain medications because they may cause complications and have harmful side effects.

 

General guidelines for medicines

There are two primary categories of over-the-counter fever reducers, such as acetaminophen. In the United States, Tylenol is the most popular brand name for the drug acetaminophen. Paracetamol is the most frequent brand name for the same medicine in many other nations like ibuprofen, aspirin, and naproxen. In general, none of these medications is superior to the others. Choose the medicine that will work well for you or your child by comparing the drug types, side effects, and other considerations. Here is the information you need to make an informed decision.

 

Acetaminophen (Tylenol): Acetaminophen is an antipyretic and analgesic. It does not reduce inflammation or edema. Instead, it alters how the body perceives pain. Additionally, it helps cool the body to reduce fever.

Warning

Be cautious not to take too much of the medicine, regardless of its name. Too much or too frequent use might be harmful to the liver, especially if you consume alcohol. And do not administer the adult dose to small children.

What should I do now?

Having a temperature is often not a cause for concern. Understanding the fever treatment guidelines is essential, especially for young children, the elderly, and people with compromised immune systems. If you or one of your patients gets a fever, you must:

  • Ensure safety: Check if it is safe to manage this fever at home for an individual based on their age. Consult with a physician?
  • Remain hydrated: Everyone can benefit from electrolyte and hydration replenishment.
  • Keep track of the duration: No of your age, if your fever lingers for around two days, you should seek medical attention.
  • Consult a physician: If you are unclear about how to treat a fever, consult your physician. Collectively, you can determine the best course of action.

FAQs

Do we need doctor’s prescription for fever tablet?

Since the onset of the pandemic, comparable symptoms such as cough, cold, and fever may suggest corona. Nonetheless, taking appropriate measures and visiting a physician when necessary is vital. If there are other symptoms, the doctor will consider each case separately. Additionally, the patient must be screened for coronavirus if the fever persists. In addition, it is essential to contact a physician to determine which fever antibiotic tablet you must take.

Who should take the fever tablet?

Fever tablet for adults or in syrup form can be prescribed to infants from 6 months up to adults over 90 years. The prescription will vary from age, whether the patient is pregnant and the age of the person in case they are suffering from other chronic conditions.

How much does the fever tablet cost?

The price of a tablet for cold and fever varies by company. A standard strip of paracetamol can cost from Rs 25 onwards for a strip to Rs 250 for a box.

Which is the best medicine for fever?

There is no “best” medicine for fever and body pain. However, the most popular high fever medicine prescribed by physicians in India are (1) Crocin (varying dosage) (2) Calpol (varying dosage) (c) Dolo (3) Ibuprofen. Some of the cold fever medicine is available in syrup form for children as well.

Can fever become all right with taking medicine for fever?

Although the viral fever medicine will often reduce your temperature, you may still have a minor fever. The drug may take 1 to 2 hours to take effect and subside in 3 days. If your fever does not go away after taking the medicine as prescribed after 3-5 days, update your doctor for the next line of treatment, which may include re-tests or additional tests.

Trending Blogs

Sinusitis Treatment

0
Sinusitis is a common inflammation of the paranasal sinuses. The sinus cavities produce mucus for the effective functioning of the nasal passages. Triggers like...

Sinus Problems

0
Inflammation or swelling of the tissue lining the sinuses or chambers in the head, is known as sinusitis. The sinuses which are linked by...

Thyroid Causes

0
What is thyroid? The thyroid gland is a small gland shaped like a butterfly and situated at the base of your neck, right below the...

Everything You Want to Know About Ringworm

0
Did you know ‘ringworm’ is not caused by a worm but is actually a fungal infection? Surprised? Let us take a closer look at...